Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ringledman

Side effects of Antibiotics??? please help

Recommended Posts

Could someone please give me a link to any articles related to the side effects of antibiotics?

I Have been on Tetralysal and clyndamycin on and off now for too long (say 8 years!).

I have now stopped taking any form of antibiotics as I experienced about a month of seeing blood in my fetus (embasrassing I know!). Thankfully this stopped shortly after stopping the antibiotics.

Also since stopping the antibiotics I have had constant colds, flu, chest infections and general poor immune health. Could this be linked to the fact that my body became dependent on the antibiotics for so long?

Cheers.

Link to post
Share on other sites

Hi there,

Wow - you were taking antibiotics for quite some time but you certainly aren't alone as many people rely on them to manage their acne. Personally, I feel it is better health-wise that you stopped using them.

By blood in your fetus, do you mean your stool? That is not embarassing at all, but a little worrisome. Have you spoken to your doctor about it?

Your body is probably in a great readjustment period, and that could explain the many things you're feeling.

As far as cold symptoms, I am not certain because antibiotics are used to treat bacterial infections and not viral ones. But if it has its effects on the immune system by weakening it, you may be more susceptible to getting sick. Your body will likely be more resistant to antibiotics in the future if you require them, but it may depend on the sort too.

Here are a couple of links you can have a look at: http://www.aphroditewomenshealth.com/news/...alth_news.shtml

http://www2.netdoctor.co.uk/medicines/show...ion.asp?id=2568

Another thing to consider is the yeast in your body and to ensure it has not become unbalanced because antibiotics are one known cause for candida overgrowth.

I wish you the best - please let us know how it turns out. :angel:

Link to post
Share on other sites

Thanks for the links, appreciated.

I definately think that antibiotics have not been good for me. Just glad to be off them. That is it now, no more. I have asked my derm and GP over the years if it is normal to take antibiotics long term, they always said it fine but Im not too sure!

How does yeast in the body work? Ive not heard of that before.

Thanks.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×